Alert archive / Hawaii / Gale Warnings in 2017
Gale Warning 5, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Oct 15, 2017, 3:46 AM HST. It was in force for 5 days. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2017, 3:46 AM HST (13:46 UTC)
- Expired
- Oct 20, 2017, 3:23 PM HST
- In force
- 5 days
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
272 WHHW70 PHFO 151346 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 346 AM HST SUN OCT 15 2017 PHZ120-121-160300- /O.UPG.PHFO.SC.Y.0050.000000T0000Z-171015T1600Z/ /O.NEW.PHFO.GL.W.0005.171015T1346Z-171019T1600Z/ /O.UPG.PHFO.GL.A.0003.171015T1600Z-171019T1600Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 346 AM HST SUN OCT 15 2017 ...GALE WARNING IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...EAST WINDS 30 TO 35 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. && $$ PHZ110>119-122>124-160300- /O.CON.PHFO.SC.Y.0050.000000T0000Z-171019T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 346 AM HST SUN OCT 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...NORTHEAST TO EAST WINDS 25 TO 30 KT. SEAS 9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BIRCHARD
13 follow-up statements
679 WHHW70 PHFO 160143 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 PM HST SUN OCT 15 2017 PHZ120-121-161445- /O.CON.PHFO.GL.W.0005.000000T0000Z-171019T1600Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 343 PM HST SUN OCT 15 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 30 TO 35 KT WITH HIGHER GUSTS. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. && $$ PHZ110>119-122>124-161445- /O.CON.PHFO.SC.Y.0050.000000T0000Z-171019T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 343 PM HST SUN OCT 15 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...NORTHEAST TO EAST WINDS 25 TO 30 KT. SEAS 9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
892 WHHW70 PHFO 161315 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 315 AM HST MON OCT 16 2017 PHZ120-121-170215- /O.CON.PHFO.GL.W.0005.000000T0000Z-171019T1600Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 315 AM HST MON OCT 16 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. && $$ PHZ110>119-122>124-170215- /O.CON.PHFO.SC.Y.0050.000000T0000Z-171019T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 315 AM HST MON OCT 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 30 KT. SEAS 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
358 WHHW70 PHFO 170138 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST MON OCT 16 2017 PHZ120-121-171445- /O.CON.PHFO.GL.W.0005.000000T0000Z-171019T1600Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 338 PM HST MON OCT 16 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. && $$ PHZ110>119-122>124-171445- /O.CON.PHFO.SC.Y.0050.000000T0000Z-171019T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 338 PM HST MON OCT 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...EAST WINDS 25 TO 30 KT. SEAS 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
823 WHHW70 PHFO 170715 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 915 PM HST MON OCT 16 2017 PHZ120-121-172015- /O.CON.PHFO.GL.W.0005.000000T0000Z-171019T1600Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 915 PM HST MON OCT 16 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN VERY STRONG WINDS AND ELEVATED ROUGH SEAS ASSOCIATED WITH GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. && $$ PHZ110>119-122>124-172015- /O.CON.PHFO.SC.Y.0050.000000T0000Z-171019T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 915 PM HST MON OCT 16 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...EAST TO NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ HOUSTON
229 WHHW70 PHFO 171334 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST TUE OCT 17 2017 PHZ120-121-180245- /O.CON.PHFO.GL.W.0005.000000T0000Z-171019T1600Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 334 AM HST TUE OCT 17 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN VERY STRONG WINDS AND ELEVATED ROUGH SEAS ASSOCIATED WITH GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. && $$ PHZ110>119-122>124-180245- /O.CON.PHFO.SC.Y.0050.000000T0000Z-171019T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 334 AM HST TUE OCT 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...EAST TO NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ HOUSTON
531 WHHW70 PHFO 180138 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 PM HST TUE OCT 17 2017 PHZ120-121-181445- /O.CON.PHFO.GL.W.0005.000000T0000Z-171019T1600Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 338 PM HST TUE OCT 17 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...EAST WINDS 25 TO 35 KT WITH HIGHER GUSTS. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN VERY STRONG WINDS AND ELEVATED ROUGH SEAS ASSOCIATED WITH GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. && $$ PHZ110>119-122>124-181445- /O.CON.PHFO.SC.Y.0050.000000T0000Z-171019T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 338 PM HST TUE OCT 17 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH HIGHER GUSTS. SEAS 7 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
453 WHHW70 PHFO 181342 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 342 AM HST WED OCT 18 2017 PHZ120-121-190245- /O.EXT.PHFO.GL.W.0005.000000T0000Z-171020T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 342 AM HST WED OCT 18 2017 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN VERY STRONG WINDS AND ELEVATED ROUGH SEAS ASSOCIATED WITH GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. && $$ PHZ110>119-122>124-190245- /O.EXT.PHFO.SC.Y.0050.000000T0000Z-171020T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 342 AM HST WED OCT 18 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT. SEAS 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ GIBBS
653 WHHW70 PHFO 190131 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 PM HST WED OCT 18 2017 PHZ120-121-191445- /O.CON.PHFO.GL.W.0005.000000T0000Z-171020T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 331 PM HST WED OCT 18 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH HIGHER GUSTS. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN VERY STRONG WINDS AND ELEVATED ROUGH SEAS ASSOCIATED WITH GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. && $$ PHZ110>119-122>124-191445- /O.CON.PHFO.SC.Y.0050.000000T0000Z-171020T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 331 PM HST WED OCT 18 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 25 KT WITH GUSTS UP TO 30 KT. SEAS 6 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
881 WHHW70 PHFO 190730 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 930 PM HST WED OCT 18 2017 PHZ120-121-192030- /O.CON.PHFO.GL.W.0005.000000T0000Z-171020T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 930 PM HST WED OCT 18 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THURSDAY... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN VERY STRONG WINDS AND ELEVATED ROUGH SEAS ASSOCIATED WITH GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. && $$ PHZ110>119-122>124-192030- /O.EXT.PHFO.SC.Y.0050.000000T0000Z-171020T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 930 PM HST WED OCT 18 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST FRIDAY... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT. SEAS 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
784 WHHW70 PHFO 191340 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 340 AM HST THU OCT 19 2017 PHZ120-121-200245- /O.CON.PHFO.GL.W.0005.000000T0000Z-171020T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 340 AM HST THU OCT 19 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...NORTHEAST WINDS 30 TO 35 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN VERY STRONG WINDS AND ELEVATED ROUGH SEAS ASSOCIATED WITH GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. && $$ PHZ110>119-122>124-200245- /O.EXT.PHFO.SC.Y.0050.000000T0000Z-171021T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 340 AM HST THU OCT 19 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST FRIDAY... * WINDS AND SEAS...NORTHEAST WINDS 25 KT. SEAS 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ GIBBS
390 WHHW70 PHFO 200124 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 324 PM HST THU OCT 19 2017 PHZ120-121-201430- /O.EXT.PHFO.GL.W.0005.000000T0000Z-171021T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 324 PM HST THU OCT 19 2017 ...GALE WARNING NOW IN EFFECT UNTIL 6 PM HST FRIDAY... * WINDS AND SEAS...EAST WINDS 20 TO 35 KT WITH GUSTS UP TO 45 KT. SEAS 8 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN VERY STRONG WINDS AND ELEVATED ROUGH SEAS ASSOCIATED WITH GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. && $$ PHZ110>119-122>124-201430- /O.CON.PHFO.SC.Y.0050.000000T0000Z-171021T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 324 PM HST THU OCT 19 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST FRIDAY... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
208 WHHW70 PHFO 201337 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 337 AM HST FRI OCT 20 2017 PHZ120-121-210245- /O.CON.PHFO.GL.W.0005.000000T0000Z-171021T0400Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 337 AM HST FRI OCT 20 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...NORTHEAST TO EAST WINDS 30 TO 35 KT. SEAS 9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... OPERATING A VESSEL IN VERY STRONG WINDS AND ELEVATED ROUGH SEAS ASSOCIATED WITH GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. && $$ PHZ110>119-122>124-210245- /O.EXT.PHFO.SC.Y.0050.000000T0000Z-171021T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 337 AM HST FRI OCT 20 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM HST SATURDAY... * WINDS AND SEAS...EAST WINDS 20 TO 30 KT. SEAS 8 TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$ BIRCHARD
655 WHHW70 PHFO 210123 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 PM HST FRI OCT 20 2017 PHZ120-121-211430- /O.CAN.PHFO.GL.W.0005.000000T0000Z-171021T0400Z/ /O.EXA.PHFO.SC.Y.0050.000000T0000Z-171021T1600Z/ PAILOLO CHANNEL-ALENUIHAHA CHANNEL- 323 PM HST FRI OCT 20 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM HST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHEAST WINDS TO 25 KT WITH SEAS TO 11 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>119-122>124-211430- /O.CON.PHFO.SC.Y.0050.000000T0000Z-171021T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-BIG ISLAND WINDWARD WATERS- BIG ISLAND LEEWARD WATERS-BIG ISLAND SOUTHEAST WATERS- 323 PM HST FRI OCT 20 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST SATURDAY... * WINDS AND SEAS...NORTHEAST WINDS TO 25 KT WITH SEAS TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY INDICATES INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE HAZARDOUS CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Oct 14, 9:28 PM HST, 6 hours 18 minutes earlier.
Area forecast discussion, Oct 14, 9:28 PM HST, 6 hours 18 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 928 PM HST Sat Oct 14 2017 .SYNOPSIS... Trade winds will be breezy through early Sunday morning, with windy conditions expected starting mid-morning Sunday. The strong and gusty trade winds are expected to continue through most of next week as surface high pressure remains far north of the state. Low clouds and showers will favor windward and mauka areas, but will also reach some leeward sections of the smaller islands from time to time due to the strong trade winds. Afternoon and evening clouds with isolated showers will also be possible over parts of the leeward Big Island, followed by clearing at night. && .DISCUSSION... A 1035 mb surface high is near 39N 149w, or about 1375 miles north-northeast of Honolulu. The tight pressure gradient south of this feature is maintaining breezy trade winds across the area early this evening. Loops of infrared satellite imagery and radar reflectivity data show showers embedded with broken to locally overcast low clouds over windward sections of the islands, as well as most of the adjacent windward coastal waters. Additional scattered low clouds and isolated showers are evident over the leeward sections of some of the smaller islands. Scattered to broken low clouds remain over portions of the leeward Big Island, with spotty showers developing during the past hour over portions of the southern leeward coast. The forecast models show the surface high far north-northeast of the state will shift slowly toward the south through Sunday. This will continue to tighten the pressure gradient across the islands, with locally windy conditions expected to develop starting by mid-morning Sunday. As a result, a wind advisory was recently issued for Lanai, Kahoolawe, and parts of Maui and the Big Island starting at 10 am HST Sunday morning. For now, we have these localized windy conditions ending early Sunday evening. However, the forecast guidance shows the strong high remaining far north of the state, in addition to a secondary high building far north of the islands by the middle of next week. As a result, we anticipate windy conditions will continue from Monday through mid- week. This means that we will likely expand the coverage of future wind advisories to include additional areas over the state starting early next week. In fact, at some point nearly all of the lower elevations across the islands may be included in a wind advisory. Low clouds and showers carried by the strong trade winds will continue to favor windward and mauka areas through next week. The windy trades will also carry some showers over to leeward areas of the smaller islands. The leeward Big Island will also likely see a typical trade wind weather pattern of clouds and isolated showers each afternoon and evening, followed by clearing from the late night through early morning hours. Shower coverage will likely remain slightly greater through Sunday due to an upper level trough and enhanced moisture residing across the region. The forecast guidance showed the coverage of trade showers may decrease somewhat starting early next week as mid-level ridging builds across the area, and the low-level moisture becomes closer to normal mid-October values. The long-range outlook shows the surface high to the north of the state eventually starting to weaken and shift eastward as a cold front begins to approach the area from the northwest toward the end of next week. This will likely result in an easing of the trade wind speeds by next weekend. && .AVIATION... With strong high pressure far north of the islands, trade winds have become breezy across the entire area. The trades are carrying showers, which will bring TEMPO MVFR conditions in lower ceilings and visibilities for mainly windward and mauka sections on the individual isles. Thus, AIRMETs for low level turbulence to the lee of the mountains and mountain obscuration have been issued for the island chain. && .MARINE... Strong to gale-force ENE trade winds and associated short-period rough seas dominate the marine forecast for at least the next several days as high pressure to the distant NNE moves closer to the islands. An increase in trade wind speeds is expected overnight, and latest high-resolution model guidance continues to indicate gale force winds will develop in the Alenuihaha and Pailolo channels on Sunday, although the latest GFS has delayed the onset slightly. Thus a Gale Watch remains in effect beginning Sunday morning for those areas, while a Small Craft Advisory (SCA) remains posted for all other Hawaiian waters. Winds and seas may finally begin to ease below SCA criteria by next weekend. A High Surf Advisory for E facing shores will remain posted for awhile, as rough and elevated short-period surf is expected through at least Wednesday. A long-period S swell is expected to build Sunday, potentially bringing advisory-level surf to S facing shores into Monday. Although some increase in long-period energy has recently been detected at buoys to the S of the islands, the data thus far does not support the issuance of a High Surf Advisory. Will continue to monitor the observations for signs of increased energy, but based on observations at the Samoa PacIOOS buoy, the peak of the swell may not arrive until Monday. A small, long-period NNW swell is expected tomorrow and Monday (~3 ft), with the potential for a slightly larger (~5-6 ft) NNW swell peaking on Friday. A smaller S swell is possible next weekend. The Oahu Surf Discussion (SRDHFO) has detailed information regarding the swell sources. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 PM HST Wednesday for east facing shores of Kauai, Oahu, Molokai, Maui, and the Big Island. Wind Advisory from 10 AM to 8 PM HST Sunday for Lanai-Kahoolawe- Maui Windward West-Maui Leeward West-Maui Central Valley-South Big Island-Big Island North and East-Kohala-Big Island Interior. Small Craft Advisory until 6 AM HST Thursday for Kauai Northwest Waters-Kauai Windward Waters-Kauai Leeward Waters-Kauai Channel- Oahu Windward Waters-Oahu Leeward Waters-Kaiwi Channel-Maui County Windward Waters-Maui County Leeward Waters-Maalaea Bay- Big Island Windward Waters-Big Island Leeward Waters-Big Island Southeast Waters. Gale Watch from Sunday morning through late Wednesday night for the Pailolo and Alenuihaha Channels. Small Craft Advisory until 6 AM HST Sunday for the Pailolo and Alenuihaha Channels. && Discussion...Houston Aviation...Kinel Marine...Birchard
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 7:47 PM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 6 days |
| Oct 15, 2:02 AM HST | Areal Flood Advisory | HFO | Kauai | 3 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.